We pride ourselves on having the friendliest
and most welcoming forums for moms and moms to be! Please take a moment
for free so you can be a part of our growing community of mothers.
If you have any problems registering please drop an email to firstname.lastname@example.org.
Our community is moderated by our moderation team so you won't see spam or offensive messages posted on our forums. Each of our message boards is hosted by JustMommies hosts, whose names are listed at the top each board. We hope you find our message boards friendly, helpful, and fun to be on!
Sorry if this is a little long and sorry if I have posted in the wrong place. I am 23 years old and finishing up my last semester of school. I have been on the pill since I was 16 years old. The bc I am on has made me had shorter periods (like 2-3 days) with two of those days having heavier bleeding. I last had one of my regular periods around January 27th. That same week I started an antibiotic for strep throat for a week. Then February 8th and 9th (have now calculated that would have been ovulation time) I took diflucan for a yeast infection from the antibiotics. I wasn't even thinking and on the 8th and 9th I also had sex a couple times just using the pull out method. My period for February (around the 25th) was just 2 days of VERY light spotting at its normal time but there was no need for even a panty liner or tampon which is unusual. Starting around March 15th I have just felt crappy. Nausea almost all day every day. Headaches like crazy, slight abdominal pain, feeling like I need to sleep all of the time (and I have never been able to take naps), lower back pain, burping all day I feel like, and feeling really bloated. I also had increased discharge but haven't noticed it as much this week. I have also had the breast tenderness. I've still been taking my birth control and my period for march was just a few days ago and was the same as for February. Just 2 days of VERY light brownish spotting- not enough to wear anything. I took a home pregnancy test on Saturday the 23 and it was negative and I just took one this morning and it was negative. I just don't feel right though. I tried to get into the doctor this week but they had no appointments and I am not sure when I can go because I don't have my schedule for the next couple weeks yet. Does anyone have any advice or been through this? I also go to an endocrinologist because PCOS runs in my family and have some hormone imbalance. Could that cause a false negative?
A hormone imbalance could cause your periods to be different as well as causing symptoms. However the meds you were on can make BC not work effectively. I would say whenever you can see if you can get into the doctor for a blood test. Also, the Internet ovulation calculators typically calculate based on an average 28 day cycle. Not all women ovulate in cycle day 14, some ovulate as early as CD10 and some much later in their cycle. The only way to know for sure when you ovulate is blood tests or taking your basal body temperature before you get out of bed in the morning. You could use ovulation tests as well but they aren't always 100% as you can have a surge and not ovulate. I would suspect that your symptoms and spotting are a mixture of stress from school, your BC being affected by your meds and your hormone imbalance...but there is a slight chance a test could be wrong I guess. Good luck and sorry I can't help more with an answer.
I agree with sethsgirl, when i was on bc and antibiotics there was a study that actually said more times then not you were safe taking anitbiotics but they use that disclaimer since there is a small chance you could be one of the people who happen to get pg. Also, if you take the pill as you should it prevents ovulation but once again for some it does not. I would wait until next month or see the doc to find out now what is going on but bet it is your hormones,stress and the pill. you could just be having an off month due to the infections as well. Good luck.